Hi all I've been on requip xl 10 mgs since last August it's helped a bit but I felt not much better than when I was just on anzilect 1 mg,ive started to slow down a bit and felt generally unwell so I went to see the neurologist and he checked me over as they do and he's said he want's to get more aggressive with requip and put me up to 20mgs I'm on 14mgs now but it's really messed me up,my legs feel hollow and very tight messing up my balance and I'm still slow after being on the new drug increase for 4 weeks now its made me far worse,and if this doesn't work it's lavadopa for me and I don't want to go on that until after I'm 50 I'm only 48 now because I've heard lavadopa only has a life span of 5-10 years then it stops working,I'd like to know how you've found this drug and how long you've been on it .
I am taking 10mg Requip, and seeing my GP this week to ask if I can have 12mg. I am 67 and I'm sure my neuro has said 10 or 12 is the upper limit and then only if I am having no problems at all. 20mg sounds far too much.
Hello Kev, I would like to ask you about your fear of taking lavadopa? is this the same as Sinemet Plus? as its the first time I have heard that it can stop working as soon as 5 years? I am obviously concerned as my husband is on Sinemet Plus. He was only dx 10 days ago, I wonder why the Neuro has not tried him with other meds if Sinemet stops working so quickly? I will discuss this on next appointment,its quite scary to think it loses its effects so quickly, what happens then is there something else to be had? kind regards hols x
Google Myths about Sinemet and you'll find plenty of opinions contrary to the one about only lasting five years. There can be a five year honeymoon period for some PWP's but I don't think its connected with any particular meds. its just the progression of this degenerative disease so that there is less of your own dopamine to smooth out the blood levels between meds,. And even then PD can be managed for 10-15 years or more. By that time no doubt they will have other tricks up their sleeve as the rate of discovery about PD is accelerating.
Sinemet plus is often prescribed initially as part of the clinicial diagnosis - if your symptoms respond then it tips the balanmce in favour of PD. It does not necessarily mean you'll be on Sinemet. They tend to favour dopamine agonists for the younger onset PWP's whereas at 69 I was put straight on to Sinemet. I can't remember the exact reasoning but I satisfied myself at the time that I would be OK and four years on from diagnosis I am
I would like to give you a great big kiss and hugs for that information, I have been driving myself mad about this, and I can honestly say you have totally put my mind at rest. Keep up the good work, have a lovely nights sleep, kind regards love hols x
Re your last observation on meds.. I think that older people in general are less tolerant of dopamine agonists particularly they are prone to hallucinations. i notice some neuros prescribe them no matter what age but some dont. Age would also be taken into account when deciding how much to prescribe.
Sorry if I worried you hollytree29 I've just read this in some article but I've also heard on this forum people saying they have been taking lavadopa for more than 30 years and its helped them , they also say no 2 people with p diddly never have the same journey,so sorry again if I worried u I was just asking people's opinion,s all the very best and I hope to u around the forum some time, kev :--))
Hi Kev, Not a problem, just me running away with the worst case scenario, all this is new to me , and I have an awful lot to learn, if you hadn't mentioned this, I would not have the knowledge I gained from Eileenpatricia, love hols x
It has always been my policy to keep to as low a dose of medication as possible. When I do increase - it is in small steps. I would have serious concerns if my neurologist doubled my dose of requip.
I have been on this applecart for nearly 18 years - and have learned a thing or two - mainly from fellow sufferers.
Good luck to anyone going through problems with medication - I sympathise.
kev - imvho, your neuro is a wanker. 20mg of requip is too much. get a second opinion. your risk of obsessive behaviour outweighs any longterm risk of levadopa.
ps wanker rhymes with banker